Top
20
Doctor insights on: Rash After Flu Shot

Share
1

1
How typical is it for my child to get a rash after the flu shot?

How typical is it for my child to get a rash after the flu shot?

Not: Do consult your ped. A rash is not a horrible side effect. But let's take care of both of you. Your concern is enough reason to call. Say, tomorrow. ...Read more

Flu Shot (Definition)

Also known as influenza vaccines, flu shots are given out once a year to protect against the flu. The flu shot stimulates the immune system to build antibodies to three or four strains of flu viruses in the hopes that it will offer protection from the current strains present in the community. Each year the Centers for Disease Control (CDC) monitors the strains of Influenza globally and incorporates the appropriate antigens in the new vaccine. For best protection the vaccine ...Read more


2

2
My 8 yr old has a bad rash after getting a flu shot yesterday. He has no difficulty breathing. Do I need to take him immediately to the dr?

My 8 yr old has a bad rash after getting a flu shot yesterday. He has no difficulty breathing. Do I need to take him immediately to the dr?

Rash: It is not common for a rash to appear with aflu shot unless one develops the hives because of an allergic reaction. From your description there may be another cause to the rash. ...Read more

See 1 more doctor answer
5

5
Full body rash and heartburn 3 days after flu shot?

Full body rash and heartburn 3 days after flu shot?

Call the Doctor: I am not sure the heartburn is related to your vaccination, but the rash could be a side-effect. You should go to see a doctor and get yourself checked out. By getting a flu shot, it's apparent that you care about your health. Now, you should make sure you're not developing something serious and have a doctor take a look at you. Good luck. ...Read more

6

6
My daugter just had the flu shot and now has a rash....Small red dots all over body?

My daugter just had the flu shot and now has a rash....Small red dots all over body?

This can be normal: If the child is acting normal and feels well, this could be a post viral exanthem. This is a rash that starts in the middle of the torso, abdomen, even the neck and spreads to the rest of the body. Your physician needs to see it to make sure. But if your child is afebrile and looking good, this would be likley. ...Read more

7

7
I have a painful, itchy rash on my arm after I got my flu shot. What should I do?

I have a painful, itchy rash on my arm after I got my flu shot. What should I do?

Ice: If at your injection site, ice, benadryl (diphenhydramine) and let your doctor know. If it is all over the place consider getting checked out sooner for a serious allergic reaction. ...Read more

8

8
Local flu shot rash has persisted since november. It itches a lot but I have no other symptoms of allergy. I am not allergic to eggs. Is this normal?

Local flu shot rash has persisted since november. It itches a lot but I have no other symptoms of allergy. I am not allergic to eggs. Is this normal?

Not usual: This is not a typical reaction, and in this case I would recommend you see a board certified dermatologist in your area for further evaluation and treatment. ...Read more

9

9
Had a flu shot yesterday morning. No issues since...until now. Just took a warm shower and while washing my hair I felt my back - full of a bumpy rash?

Is the rash itchy?: Or just bumpy? Do you have an allergy to egg products? Depending on type of flu shot with or without preservative, grown on egg medium. If itchy and hot shower could stimulate histamine. Call your doctor who gave it to you if you still have the rash ASAP. If not itchy may be less urgent, but still need to call in. ...Read more

10

10
I got the flu shot yesterday and noticed today I have a small rash on the side of my face and jaw. Is this a reaction to the flu shot.

I got the flu shot yesterday and noticed today I have a small rash on the side of my face and jaw. Is this a reaction to the flu shot.

Probably not.: This does not sound like a reaction to the flu vaccine. However, I cannot tell what the rash is from without seeing it. You should have it seen by your doctor, or if you are signed up with the HealthTap Prime subscription, request a consult by a HealthTap doctor. ...Read more

See 1 more doctor answer
11

11
I had the shingles shot in sept this year, followed by the flu shot in oct. In mid nov I devoloped an itchy body rash that blistered over. Why?

I had the shingles shot in sept this year, followed by the flu shot in oct. In mid nov I devoloped an itchy body rash that blistered over. Why?

? strress: From the shots. See your doctor who gave them. Many people, even some doctors, do not realize how stressful a vaccinaion is. We dose them out as though there were no side effects to be expected. ...Read more

See 1 more doctor answer
12

12
After getting a flu shot, the injection site swelled & was hot. It itched mildly. Now, 2 days after shot, I have a rash under my arms. Is this related?

After getting a flu shot, the injection site swelled & was hot. It itched mildly. Now, 2 days after shot, I have a rash under my arms. Is this related?

May be: The interval between your flu vaccine and the rash may suggest that the rash is due to the vaccine. However, it may be a coincidence. If it does not bother you, I would wait. If it itches, would take an antihistamine such as cetirizine, Loratadine or fexofenadine (all available otc). If no better if a few days, see your physician. ...Read more

13

13
I got flu shot thursday afternoon. Friday evening, I noticed rash around the shot site, and on my legs, where the fat is. Sat morning, it is getting worse. Is there a problem? I took flu shots every year for the past 10 years. This is the first time I

Vaccine misadventure: Placing in in the wrong spot (too deep or too shallow in the muscle bulk can cause irritation!) sometimes a little tug or pull during im injection can irritate some delicate tissue! A little Benadryl (diphenhydramine) warm compress and avoiding scratching might go a long way! If it worsens, a quick visit to your md will take care of it! Good luck! ...Read more

14

14
My daughter had a flu shot a week ago and has experienced fever (103), vomiting, and now a rash that is spreading. She is 13 months old.?

My daughter had a flu shot a week ago and has experienced fever (103), vomiting, and now a rash that is spreading. She is 13 months old.?

Different: Does not sound like this is related to her flu shot. (by the way, good decision to have her get her flu shot). This sounds like a seperate illness that should be evaluated by her doctor. ...Read more

See 1 more doctor answer
15

15
Rash on arms legs chest and back after the flu shot?

Rash on arms legs chest and back after the flu shot?

Allergy: Since its so widespread and there is a temporal (time) relationship between drug and rash onset, this might be allergy to flu shot or one of its components. ...Read more

17

17
Have heartburn/tight chest & full body rash (itchy, little red dots, irritating behind ear)- flu shot given 5 days ago, s/s started 1 day later.?

Have heartburn/tight chest & full body rash (itchy, little red dots, irritating behind ear)- flu shot given 5 days ago, s/s started 1 day later.?

Viral exanthem: This could be a viral rash, but you can't discount other possible causes exanthems can be caused by toxins or drugs, microorganisms, or can result from autoimmune disease. It could be related to the flu shot, but not necessarily.

A visit to the medical doctor could be warranted here. ...Read more

18

18
When should I get my flu shot?

When should I get my flu shot?

Mid-Sep. To mid-Nov.: In the U.S., the best time to get a flu shot each fall is in October, which means September through November is fine. However, if one misses his shot at those times, it is still fine to get it anytime until the end of the flu season. The flu season ends at the end of winter (February-March). ...Read more

See 1 more doctor answer
19

19
What happens if a child gets an adult flu shot?

What happens if a child gets an adult flu shot?

Not much usually: If a child gets an adult flu shot then usually there is not much that happens although a higher dose may cause a skin reaction. Just monitor carefully and if something starts to happen then please contact your dr for treatment of symptoms or if needs to be seen. Did your child get an adult flu shot? ...Read more

See 6 more doctor answers
Dr. John Chiu
2,661 Doctors shared insights

Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


Dr. Cornelia Franz
1,059 Doctors shared insights

Rash (Definition)

A rash is a change to skin condition which can affect color, appearance, or texture. It may or may not ...Read more